MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES

COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Catalog Number FS-OMNI-35-260
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: boston scientific rx wirelock.Non-healthcare professional.Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.An evaluation of the returned device confirmed the report on incorrect cutting wire orientation.During our laboratory analysis, the sphincterotome was advanced through a duodenoscope that was placed in a simulated biliary position.The duodenoscope has an accessory channel that is 4.2 mm in diameter (olympus model number tjf-160v).The catheter exited the endoscope with the cutting wire facing 10 o'clock.The device was then bowed and the cutting wire was facing 12 o'clock (appropriate orientation is approximately 11:00 - 1:00 o'clock).The sphincterotome catheter was subjected to a close visual examination and twisting of the tubing was not observed at the distal end.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis of the returned product.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion omni-tome pre-loaded sphincterotome.[there was an] orientation problem.Additional information was received on 14-nov-2018: [there was an] orientation problem.The device was removed and another one was opened.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME
Common Device Name
KNS, ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8124061
Report Number1037905-2018-00556
Device Sequence Number1694172
Product Code KNS
UDI-Device Identifier00827002558144
UDI-Public(01)00827002558144(17)210912(10)W4119130
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2021
Device Catalogue NumberFS-OMNI-35-260
Device Lot NumberW4119130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2018
Initial Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1